The adverse effects of prescribed drugs often prove far worse than the health problem for which they have been prescribed. This is particularly the case with prescribed steroids and prescribed antidepressants. This newspaper article gives details of a woman who is suffering the usual side-effects from prescribed steroid medication, and the Comments beneath the article illustrate how some sufferers would rather have continued with the original health problem than be having to endure the distressing side-effects. But their doctors did not warn them about the routine serious side-effects. Steroids are particularly damaging to children and teenagers, even when, as in Tara's case, the medication was really necessary.
Anyone considering taking antidepressants should realise that these drugs are no better than placebo (dummy) pills. - See Anti-depressants 'no better than dummy pills'. Nevertheless, despite being largely useless at alleviating depression, the many adverse side-effects are common and long-lasting - sometimes life-long. There are much safer therapies, e.g. MIND, the mental health charity, recommends a walk in the country as being helpful in lifting depression.
Are you on a diet? - Dieting/inadequate food intake is an often overlooked, but very significant, cause of depression. Good nutrition is an excellent way to improve your health. Obviously when you are not eating enough for the needs of your body and your brain you will experience both physical and mental harm. - It is not necessary (or desirable, or effective, or even safe) to diet to lose weight. The safe, natural way to lose excess weight is to cut down on salt and salty food. Avoid ready meals and takeaways because these are usually highly salted and offer poor nutrition. They are likely to worsen your feelings of depression.
When taking prescription drugs that cause fluid retention/sodium retention/weight gain, including steroids, antidepressants, anti-convulsants, anti-epileptics, anti-psychotics and many other drugs, you need to keep your intake of salt and salty food as low as possible. This is the way to reduce the harm that the side-effects cause.